What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 23, 10:55 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 23, 10:55 PM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1155 PM CDT Fri Jun 23 2017
.AVIATION...
For the ArkLaTex, a line of convection with only occasional
thunder now, is draped along a cold front over NE TX and along an
intersecting outflow from KGGG to KAEX. The cold front will
filter N/NE low level winds area wide just as the morning stratus
is lifting after daybreak and additional convection may crop up
toward daybreak and linger all morning. We will slowly ease back
to VFR into the afternoon with drier air working in the area. /24/
&&
.PREV DISCUSSION... /issued 1114 PM CDT Fri Jun 23 2017/
DISCUSSION...
Quick zone update just sent to make a few minor adjustments to
pops tonight. The gust front from the earlier AR MCS continues to
makes steady progress SW across NE TX/N LA attm, with additional
sct strong to occasionally svr convection developing along this
gust front as it intersects a weak sfc front extending across N TX
just N of the DFW Metroplex E to just S of PRX to near TXK, and
extreme Nrn LA, where it has been convectively reinforced from the
earlier MCS. The air mass remains quite unstable ahead of the
ongoing bndrys where SBCapes of 3000-4000+ J/Kg remains present
across much of E TX/Wrn LA. However, weak mid level winds and and
the lack of deep lyr forcing should keep this convection loosely
organized, with the initial shortwave driving the earlier AR MCS
having already dropped SE across the Delta region/Lower MS Valley
where the air mass is more stable. However, the short term progs
do hint at additional development occurring overnight across the
middle Red River Valley as a second shortwave noted on the
evening water vapor imagery over W TX/Cntrl OK helps to initiate
additional sct/numerous convection as it spreads SE across the
region. The only fly in the ointment is the fact that how much
instability will remain and whether the existing gust front/cold
front slow overnight, but could help to focus additional
convection as forcing increases late with the approaching
shortwave. The short term progs remain all over the place with
where/how much convection will develop as only the 18Z NAM
actually initialized best on the AR MCS, with the HRRR playing
catchup all night and also lacking convective development over
much of E TX. However, believe the svr threat will remain isolated
given the weak overall forcing and especially as the gust front
continues to propagate SW and cool/stabilize the air mass.
In the update, did lower pops to chance across SE OK/SW AR, but
maintained likely pops over much of E TX/N LA with the ongoing
convection. Did not make any changes to forecast min temps, but
will be dependent on the gust front/sfc front passage.
Grids will be available shortly.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 82 69 85 / 60 70 30 30
MLU 74 82 69 85 / 60 70 20 20
DEQ 69 82 62 85 / 40 40 10 10
TXK 71 80 65 84 / 50 60 20 10
ELD 71 81 64 85 / 50 60 10 10
TYR 75 83 68 85 / 70 70 40 40
GGG 73 82 68 85 / 70 70 40 30
LFK 76 86 71 85 / 50 70 50 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
24/15
Hazardous weather outlook, Jun 23, 9:47 AM CST, 15 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1047 AM CDT Fri Jun 23 2017
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241600-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1047 AM CDT Fri Jun 23 2017
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
With the remnants of Tropical Storm Cindy having moved well north
and east of our region today, much of the rainfall associated with
Cindy will move north and east with her. However scattered
showers and a few thunderstorms lingered across portions of
southwest Arkansas and north central Louisiana late this morning,
with a few storms approaching strong levels. A gradual eastward
shift of the precipitation exiting the region will take place by
this afternoon. The lack of scattered showers and thunderstorms
will be temporary as a cold front will begin moving into the
Middle Red River Valley of Northeast Texas, Southeast Oklahoma and
Southwest Arkansas this evening. Along with this frontal boundary
will be scattered to numerous showers and thunderstorms and this
activity will build southward towards the Interstate 20 Corridor
of Northeast Texas and Northern Louisiana late tonight. Some of
these storms could become strong to severe overnight, with
damaging wind gusts and large hail will be the primary threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered to numerous showers and thunderstorms in association
with a cold front will effect most of the Four State Region during
the day Saturday before the activity tries to push southward and
taper off Saturday Night into Sunday along with the cold front.
Low chances for showers and thunderstorms will remain in the
forecast through early Monday mainly along and south of the I-20
Corridor as well. Otherwise, we should see a drying trend through
the early part of next week with low rain chances returning once
again by the end of the upcoming work week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed tonight.
In the hours before
Special weather statement, Jun 23, 7:36 PM CST, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
836 PM CDT FRI JUN 23 2017
ARZ060-070-071-240215-
Hempstead AR-Lafayette AR-Miller AR-
836 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HEMPSTEAD...NORTHEASTERN
MILLER AND NORTH CENTRAL LAFAYETTE COUNTIES UNTIL 915 PM CDT...
At 836 PM CDT, Doppler radar was tracking a strong thunderstorm just
southeast of Fulton, or 9 miles southwest of Hope. This storm was
nearly stationary, but should begin to build south southwest near 10
mph into Eastern Miller and Northwest Lafayette Counties shortly.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Stamps, Lewisville, Garland, Fulton, McNab, Patmos, Hervey, Spirit
Lake, Homan and Piney Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3355 9348 3334 9349 3334 9392 3357 9390
3359 9389 3359 9387 3361 9387 3361 9385
3360 9383 3362 9385 3362 9386 3363 9387
3363 9389 3364 9390 3371 9389
TIME...MOT...LOC 0135Z 280DEG 1KT 3358 9372
15Special weather statement, Jun 23, 7:43 PM CST, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
843 PM CDT FRI JUN 23 2017
LAZ006-014-240230-
Ouachita LA-Union LA-
843 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNION AND CENTRAL
OUACHITA PARISHES UNTIL 930 PM CDT...
At 842 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Farmerville to near Start.
Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Drew, Calhoun, Millhaven,
Folksville, Cheniere, Pine Grove and Eureka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3249 9194 3246 9195 3245 9194 3240 9200
3237 9201 3235 9201 3245 9236 3271 9241
3257 9193 3254 9192 3254 9191 3251 9190
TIME...MOT...LOC 0142Z 319DEG 28KT 3267 9238 3251 9183
24Special weather statement, Jun 23, 9:05 PM CST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1005 PM CDT FRI JUN 23 2017
OKZ077-TXZ097-240345-
McCurtain OK-Bowie TX-
1005 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCCURTAIN AND
NORTHWESTERN BOWIE COUNTIES UNTIL 1045 PM CDT...
At 1005 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Arkinda, or 5 miles west of Tom, moving southeast
at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
De Kalb, Goodlake, Almont and Beaverdams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3371 9474 3377 9461 3356 9444 3349 9474
TIME...MOT...LOC 0305Z 337DEG 6KT 3370 9466
15
Local storm report, Jun 23, 9:36 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND DMG 1 ESE CLARKSVILLE 33.61N 95.05W
06/23/2017 RED RIVER TX PUBLIC
TREE DOWN ON SOUTH COLUMBIA STREET.
&&
25Special weather statement, Jun 23, 11:15 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1215 AM CDT SAT JUN 24 2017
LAZ001-TXZ138-151-240600-
Caddo LA-Panola TX-Harrison TX-
1215 AM CDT SAT JUN 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO PARISH...
SOUTHEASTERN HARRISON AND NORTHEASTERN PANOLA COUNTIES UNTIL 100 AM
CDT...
At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm over
Waskom, or 13 miles west of Shreveport, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Shreveport, Greenwood, Waskom, Deberry, Elysian Fields, Jonesville,
Spring Ridge, Bethany and Midyett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3258 9421 3260 9395 3230 9384 3221 9395
3225 9431
TIME...MOT...LOC 0515Z 335DEG 8KT 3247 9402
15Special weather statement, Jun 23, 11:54 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1254 AM CDT SAT JUN 24 2017
LAZ001-010-TXZ151-240645-
De Soto LA-Caddo LA-Panola TX-
1254 AM CDT SAT JUN 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DE SOTO...
SOUTHWESTERN CADDO PARISHES IN NORTHWESTERN LOUISIANA AND EASTERN
PANOLA COUNTIES UNTIL 145 AM CDT...
At 1253 AM CDT, Doppler radar was tracking a strong thunderstorm near
Deberry, or 18 miles northeast of Carthage, moving south at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Deberry, Woods, Midyett, Deadwood and Front.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3235 9425 3240 9396 3203 9397 3199 9432
TIME...MOT...LOC 0553Z 005DEG 15KT 3233 9410
15